Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 53, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 14, 2007, 12:30 PM MST for Apache County, Arizona. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 14, 2007, 12:30 PM MST (19:30 UTC)
- Expired
- Aug 14, 2007, 1:15 PM MST
- In force
- 45 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Apache County, AZ
The radar
The Flagstaff radar (KFSX), 181 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 10:30 AM MST, 2 hours earlier.
Area forecast discussion, Aug 14, 10:30 AM MST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1030 AM MST TUE AUG 14 2007 .SYNOPSIS...AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE WEEK AS MOISTURE REMAINS IN ABUNDANCE ACROSS THE AREA. && .DISCUSSION...A MOIST AND VERY UNSTABLE ATMOSPHERE WILL BE OVER NORTHERN ARIZONA ONCE AGAIN TODAY. STORMS WILL FORM AGAIN BETWEEN 1030 AM MST TO 1130 AM MST ALONG THE HIGHER TERRAIN AND MOVE TO THE NORTHWEST. THE FLOW IS WEAKER TODAY SO THAT STORMS WILL MOVE INTO THE LOWER VALLEYS THIS AFTERNOON AND EVENING...EFFECTING THE VALLEYS AND LOWER TERRAIN OF YAVAPAI COUNTY AND THE LITTLE COLORADO AND CHINLE RIVER VALLEYS. THE MAIN THREAT TODAY WILL BE SLOW MOVING THUNDERSTORMS AND HIGH RAINFALL RATES...PRODUCING AN ISOLATED THREAT OF FLOODING FROM THE NORTHERN GILA MOUNTAINS NORTHWARD INTO THE LITTLE COLORADO RIVER VALLEY AND CHINLE VALLEYS...ALONG WITH PORTIONS OF THE COCONINO PLATEAU AND YAVAPAI COUNTY MOUNTAINS AND VERDE AND AGUA FRIA DRAINAGE BASINS. GRIDDED FORECASTS HAVE BEEN UPDATED FOR HIGHER PRECIP CHCS IN ABOVE MENTIONED AREAS. ZONES WILL BE UPDATED SHORTLY TO REFLECT CHANGES TO THE GRIDS. && .AVIATION...FOR THE 18Z PACKAGE...THROUGH 02Z WEDS...EXPECT SCT-BKN130-150 MSL WITH SCT SHRA/TSRA AND IFR CONDITIONS IN THE STRONGEST STORMS. STORMS DIMINISHING BTWN 04-06Z WEDNESDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && TC/DL
Hazardous weather outlook, Aug 14, 10:00 AM MST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST TUE AUG 14 2007 AZZ004>018-037>040-150700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST TUE AUG 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AND VERY UNSTABLE ATMOSPHERE WILL BE OVER NORTHERN ARIZONA ONCE AGAIN TODAY. STORMS WILL FORM AGAIN BETWEEN 1000 AM MST TO 1100 AM MST ALONG THE HIGHER TERRAIN AND MOVE TO THE NORTHWEST. THE FLOW IS WEAKER TODAY SO THAT STORMS WILL MOVE INTO THE LOWER VALLEYS THIS AFTERNOON AND EVENING...EFFECTING THE VALLEYS AND LOWER TERRAIN OF YAVAPAI COUNTY AND THE LITTLE COLORADO AND CHINLE RIVER VALLEYS. THE MAIN THREAT TODAY WILL BE SLOW MOVING THUNDERSTORMS AND HIGH RAINFALL RATES...PRODUCING AN ISOLATED THREAT OF FLOODING FROM THE NORTHERN GILA MOUNTAINS NORTHWARD INTO THE LITTLE COLORADO RIVER VALLEY AND CHINLE VALLEYS...ALONG WITH PORTIONS OF THE COCONINO PLATEAU AND YAVAPAI COUNTY MOUNTAINS AND VERDE AND AGUA FRIA DRAINAGE BASINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A MOIST AND UNSTABLE AIR MASS WILL BRING DAILY SHOWERS AND THUNDERSTORMS AND AN ISOLATED THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 1:13 PM MST | Flash Flood Warning | FGZ | Apache | 107 min |
| Aug 14, 1:36 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 39 min |
| Aug 14, 2:13 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 33 min |
| Aug 14, 2:21 PM MST | Flash Flood Warning | FGZ | Coconino | 114 min |
| Aug 14, 2:32 PM MST | Flash Flood Warning | FGZ | Apache, Navajo | 118 min |
| Aug 14, 3:00 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 2 hr |
| Aug 14, 3:08 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 37 min |
| Aug 14, 3:26 PM MST | Flash Flood Warning | FGZ | Apache | 2 hr |
| Aug 14, 4:09 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 36 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.